help_outline Skip to main content
Mailing List Widget
Mailing List Widget
Login / Profile
Login / Profile
HomeEventsDay Three: Annual Justice and Treatment Partnerships Conference

Events - Event View

This is the "Event Detail" view, showing all available information for this event. If the event has passed, click the "Event Report" button to read a report and view photos that were uploaded.

Day Three: Annual Justice and Treatment Partnerships Conference

Annual Justice and Treatment Partnership Conference

December 9, 2021

Program Chair

Justice Kofi N. Barnes

                                                                        Program Hosts

Dennis Reilly: Morning

Jennifer Graham: Afternoon

DAY 3: December 9, 2021
9.00 am Eastern-4.30pm Eastern 



REGISTER FOR DAY 3: THURSDAY, DECEMBER 9, 2021

 

 

Introduction to trauma in the indigenous community: a personal story

9:00 am – 9:30 am (30 minutes)

Speaker: Justice André Chamberlain

 

Fetal Alcohol Syndrome – Cause, impacts and treatment strategies.

9:30 am – 10:45 am (75 minutes)

Fetal Alcohol Syndrome is explained. Societal and criminal behavior impacts are described. Strategies to reduce the deleterious impacts of Fetal Alcohol Syndrome are identified.

Speakers: Judge Mary Kate Harvie, Tannis Toothill,

 

Health Break

10:45am -11:00 am Eastern

 

Comprehensive Case Management, Services and Supports for Participants

11:00 am – 12:00pm (60 minutes)

Persons who fall within the Justice and Treatment space typically have a myriad of deleterious conditions which act as precursors to anti-social and criminal behavior.  In many instances, this circumstance, necessitates the utilization of multidisciplinary and multisystemic collaborative approaches. Therefore, effective case management strategies and supports for program participants is indispensable. Experienced practitioners will describe components of these case management and support strategies in their type of Justice and Treatment partnership.

Moderator: Elisa Rubini

Speakers: Grace Froese, Rudy Rivera, Valerie Cochrane

 

Lunch

12:00 pm – 1:00 pm (60 minutes)

 

Building Cultural Competency in Treatment/Therapeutic Courts

1:00 pm – 1:40 pm (40 minutes)

An important component of ensuring equal access for all eligible persons, is to ensure that the program’s participant composition and program delivery, reflects the demographics of the community it serves. An  experienced practitioner explains the importance of cultural competency in optimising successful outcomes and identifies some strategies to build such competencies

Speaker: Terrence Walton 

 

Indigenous Courts, the why, the how and the impacts

1:40 pm –2:40pm (60 minutes)

 

Indigenous courts consider the unique systemic and individual factors that contribute to an Indigenous person’s criminal behaviour. These courts seek to address the root causes of criminal behavior and adopt practices, processes and produce outcomes informed by Indigenous understandings of justice. Expert practitioners discuss the rationale, practices, and outcomes of Indigenous courts.

Speaker: Justice André Chamberlain, Judge Karen Crowshoe, Ronda Dalshaug

 

Health Break

2:40 pm -2:50pm

 

Where Justice and Treatment Intersect – Common Themes and Practices

2:50pm-4:50pm 120 minutes

A judicial panel discusses some common themes and best practice standards common to programs which seek to eradicate or reduce the harm caused by the deleterious impacts from places where justice and treatment intersect.

Moderator: Justice Kofi Barnes

Speakers: Judge Donna Groves, Chief Judge Pamela Williams, Justice Heather Perkins McVey, Judge M Hinds, Justice H. Pringle, Judge James Bahen, Justice Marjoh Agro, Judge Michelle Doyle

 

Preview of Day 4

4:50-5:00pm

Preview of Day 4

Justice Barnes

 

When:
Thursday, December 9, 2021, 9:00 AM until 4:30 PM
Where:


Canada
Additional Info:
Category:
Conference
Registration is required
Payment In Full In Advance Only
No Fee
No Fee
No Fee